Alert archive / Nevada / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 27, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 21, 2008, 3:07 PM PDT for Churchill County, Lyon County, Storey County, Nevada. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2008, 3:07 PM PDT (22:07 UTC)
- Expired
- Jul 21, 2008, 3:45 PM PDT
- In force
- 38 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
Counties Churchill County, NV, Lyon County, NV, Storey County, NV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:28 PM PDT | HAIL 0.25 | 6 Se Silver Springs, NV | |
| Jul 21, 3:49 PM PDT | HAIL 1.25 | Silver Springs, NV | HAIL ACCUMULATED TO 3-4 INCHES DEEP. ALSO ESTIMATED 70-80 MPH WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1658 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 212207 SVRREV NVC001-019-029-212245- /O.NEW.KREV.SV.W.0027.080721T2207Z-080721T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 307 PM PDT MON JUL 21 2008 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME WEST CENTRAL CHURCHILL COUNTY IN WEST CENTRAL NEVADA... NORTH CENTRAL LYON COUNTY IN WESTERN NEVADA... CENTRAL STOREY COUNTY IN WESTERN NEVADA... * UNTIL 345 PM PDT * AT 304 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RAWE PEAK TO FORT CHURCHILL STATE PARK...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF VIRGINIA CITY TO 20 MILES EAST OF VIRGINIA CITY...AND MOVING NORTHEAST AT 22 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... FORT CHURCHILL STATE PARK BY 320 PM PDT... STAGECOACH BY 335 PM PDT... SILVER SPRINGS AND US 50 AT LYON-CHURCHILL CO LINE BY 350 PM PDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. WHEN IT IS SAFE...REPORT ANY WIND DAMAGE...LARGE HAIL...OR FLOODING FROM THIS STORM TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR OFFICE AT 775-673-8100. LAT...LON 3946 11945 3944 11897 3915 11923 3918 11955 TIME...MOT...LOC 2207Z 219DEG 20KT 3924 11948 3923 11928 $$ CS
1 follow-up statement
000
WWUS55 KREV 212226
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
326 PM PDT MON JUL 21 2008
NVC029-212236-
/O.CAN.KREV.SV.W.0027.000000T0000Z-080721T2245Z/
STOREY NV-
326 PM PDT MON JUL 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STOREY COUNTY IS
CANCELLED...
LAT...LON 3923 11918 3925 11929 3929 11935 3946 11925
3945 11923 3945 11904 3944 11903 3944 11898
3942 11898
TIME...MOT...LOC 2226Z 213DEG 19KT 3933 11922
$$
NVC001-019-212245-
/O.CON.KREV.SV.W.0027.000000T0000Z-080721T2245Z/
CHURCHILL NV-LYON NV-
326 PM PDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM PDT
FOR NORTH CENTRAL LYON AND EXTREME WEST CENTRAL CHURCHILL COUNTIES...
AT 322 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FORT CHURCHILL STATE PARK...OR ABOUT 14 MILES SOUTHWEST
OF LAHONTAN RESERVOIR...MOVING NORTHEAST AT 22 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SILVER SPRINGS AIRPORT BY 335 PM PDT...
SILVER SPRINGS BY 340 PM PDT...
US 50 AT LYON-CHURCHILL CO LINE BY 345 PM PDT...
BOATERS AND SWIMMERS ON OR NEAR LAHONTAN RESERVOIR...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. DONT BE CAUGHT ON THE
WATER IN A THUNDERSTORM PEOPLE IN OR ON WATER ARE MUCH MORE PRONE
TO BEING STRUCK BY DEADLY LIGHTNING. STRONG AND ERRATIC WINDS CAN
LEAD TO BOATS CAPSIZING.
LAT...LON 3923 11918 3925 11929 3929 11935 3946 11925
3945 11923 3945 11904 3944 11903 3944 11898
3942 11898
TIME...MOT...LOC 2226Z 213DEG 19KT 3933 11922
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:07 PM PDT, 1 hour earlier.
Area forecast discussion, Jul 21, 2:07 PM PDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
207 PM PDT MON JUL 21 2008
.SHORT TERM...
TSTMS ARE INCREASING IN NUMBER AND POTENTIAL FOR LOCALLY HEAVY
RAINFALL WILL CONTINUE SO FLASH FLOOD WATCH WILL REMAIN
INTACT...WITH A COUPLE OF ADJUSTMENTS TO SHORTEN THE VALID TIME TO
8 PM IN MONO COUNTY AND EXTEND THE THREAT TO 5 AM FOR THE W-CNTRL
NV BASIN. MODEL GUIDANCE IS NOW IN GOOD AGREEMENT THRU TUESDAY AND
IMPROVED QPF FIELDS IN THE 18Z NAM...WHICH RECEIVED DATA FROM OUR
18Z SPECIAL SOUNDING...IS IN LINE WITH CURRENT FORECAST. FIRST
AREA OF ORGANIZED CONVECTION FROM MINERAL-LYON-DOUGLAS COUNTIES
THIS AFTERNOON WILL SPREAD NORTHEAST ACROSS W-CNTRL NV THIS
EVENING...WITH SECOND AREA OF STORMS DEVELOPING LATER TONIGHT
OVER NERN LASSEN AND NWRN NV LATER TONIGHT IN REGION OF ENHANCED
DYNAMICS AND DEFORMATION ZONE AHEAD OF UPPER LOW TRACKING ACROSS
NRN CA.
A FEW LINGERING TSTMS IN FAR NWRN NV-SURPRISE VALLEY SHOULD END
BY MID MORNING TUESDAY AS THE DYNAMICS AND MOISTURE RAPIDLY LIFT
NORTH OF THE OREGON BORDER. VERY DRY AND STABLE AIR MASS WILL
SPREAD ACROSS REGION ON TUESDAY AND END ANY FURTHER THREAT OF
THUNDERSTORMS. MAX TEMPS WILL REMAIN SLIGHTLY BELOW NORMAL IN THE
MARGINALLY COOLER AIR MASS BEHIND THE PASSAGE OF THE EJECTING UPPER
LOW.
FOR WED-THURS...DRY CONDITIONS WILL PREVAIL WITH A WARMING TREND
TO UPPER 90S AND LOWER 100S IN THE WRN NV VALLEYS BY THURSDAY.
SOME HIGH LEVEL MOISTURE SHEARING OFF FROM HURRICANE FAUSTO COULD
BRING AREAS OF CIRRUS OVER PARTS OF THE REGION ON WEDNESDAY...AND
SOME CUMULUS BUILDUPS ARE PROBABLE BY THURSDAY IN THE MINERAL-MONO
CONVERGENCE ZONE BUT WARM AIR ALOFT AND LACK OF SIGNIFICANT
LIFTING MECHANISM WILL INHIBIT TSTM FORMATION BOTH DAYS. MJD
.LONG TERM...FRIDAY THROUGH MONDAY...
DURING THE LONG TERM HIGH PRESSURE WILL REMAIN OVER THE SRN CONUS
WITH AN ACTIVE PATTERN ACROSS THE NRN TIER. ON FRIDAY THE RIDGE IS
PROGGED TO EXTEND FROM THE SRN PLAINS NORTHWARD INTO ALBERTA AND
SASKATCHEWAN. THIS AMPLIFICATION WILL BE ASSOCIATED WITH A SHARP
TROUGH AND BAROCLINIC ZONE MOVING ONTO THE BRITISH COLUMBIA COAST.
THIS SET UP WILL ALLOW FOR A WARM FLOW INTO THE WRN GREAT BASIN.
MONSOONAL MOISTURE SHOULD MAINLY BE CONFINED TO SRN NEVADA. HOWEVER
...SFC HEATING WILL HELP TO INCREASE LLVL INSTABILITY...AND THIS
WILL CREATE CONDITIONS FAVORABLE FOR ISOLD TSTMS OVER THE FAR SRN
ZONES.
THE GFS AND ECMWF SHOW THE SRN RIDGE BUILDING WEST INTO THE SWRN
CONUS ON SATURDAY. THIS SHOULD VEER THE SYNOPTIC FLOW TO A MORE WLY
DIRECTION. THIS PATTERN WOULD KEEP MOST OF THE LLVL MOISTURE TO OUR
EAST. THIS PATTERN IS ALSO PROGGED TO REMAIN FAIRLY STATIONARY
THROUGH MONDAY AS THE PROGRESSIVE ZONAL PATTERN SHOULD REMAIN WELL
TO OUR NORTH. WITH THE STRONG SFC HEATING EXPECTED THE GFS HAS
NEGATIVE LIFTED INDEX VALUES ACROSS MONO AND MINERAL COUNTIES EACH
AFTN AND EVENING FRIDAY THROUGH MONDAY. AS A RESULT WILL CONTINUE
WITH A SLIGHT CHANCE OF AFTN AND EVENING TSTMS OVER SRN MONO AND
MINERAL COUNTIES EACH DAY. TEMPERATURES WILL CONTINUE TO BE
SLIGHTLY ABOVE NORMAL THROUGH THE EXTENDED PERIOD. OHARA
&&
.AVIATION...
TSTMS CAN BE EXPECTED ACROSS THE REGION THIS AFTN AND THIS EVENING.
THE BEST CHANCE OF TSTMS WILL BE FROM 21Z TO 04Z. THE AIR MASS IS
QUITE MOIST WITH DEW POINTS IN THE 50S ACROSS WRN NEVADA. HEAVY
RAINFALL AND WIND GUSTS TO 40 KTS ARE POSSIBLE WITH THE STRONGER
STORMS. THE GENERAL FLOW PATTERN OF THE TSTMS WILL BE FROM THE
SOUTH TO THE NORTH...FROM AROUND 180 TO 200 DEG. DRY AIR WILL
ADVECT INTO THE REGION AFTER 06Z AS THE UPR TROUGH MOVES EAST.
OHARA
&&
.FIRE WEATHER...
HIGH PRESSURE OVER THE FOUR CORNERS WILL CONTINUE TO BRING UP
MOISTURE INTO THE WESTERN GREAT BASIN AND NORTHEASTERN SIERRA THIS
AFTERNOON AND EVENING. THE APPROACHING LOW PRESSURE SYSTEM WILL MOVE
INTO NORTHERN CALIFORNIA TONIGHT WILL HELP TO ORGANIZE THUNDERSTORMS
WITH SOME EXPECTED TO BECOME SEVERE...WITH DOWNBURST WINDS UP TO
60 MPH AND SMALL HAIL.
STORMS IN NORTHEASTERN CALIFORNIA...CLOSER TO THE UPPER LOW... HAVE
ALREADY SHOWN TO HAVE STORM SPEEDS OF NEAR 30 MPH...WHILE STORMS IN
CENTRAL AND WESTERN NEVADA HAVE SLOWER SPEEDS AROUND 25 MPH. THESE
SPEEDS ARE ALSO EXPECTED TO INCREASE AS THE LOW MOVES IN LATER THIS
EVENING. WITH ABUNDANT MOISTURE IN THE REGION TODAY...INCLUDING A
SPECIAL SOUNDING TAKEN AT 18Z THAT SHOWED 0.80 INCH OF PRECIPITABLE
WATER OVER RENO. MOST OF THE STORMS THAT WE SEE THROUGH TONIGHT WILL
HAVE WETTING RAINS...BUT THERE REMAINS A THREAT OF ISOLATED DRY
LIGHTNING AND A FEW NEW FIRE STARTS OUTSIDE OF THE STORM CORES.
DRY AIR WILL MOVE IN QUICKLY BEHIND THE LOW AS IT MOVES TO THE EAST.
THIS WILL WORK TO STABILIZE THE AREA...WITH A SLIGHT POSSIBILITY OF
A LINGERING STORM TUESDAY MORNING IN THE FAR NORTH NEAR THE OREGON
BORDER. HOON
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NVZ004-005.
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NVZ001-003.
CA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CAZ070-071.
FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR CAZ073.
&&
HTTP://WEATHER.GOV/RENOHazardous weather outlook, Jul 21, 6:11 AM PDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 611 AM PDT MON JUL 21 2008 CAZ070>073-NVZ001>005-220000- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 611 AM PDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT... STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS WESTERN NEVADA AND NORTHEASTERN CALIFORNIA. UPPER LEVEL SYSTEM WILL MOVE ACROSS THE AREA PROVIDING THE FOCUS FOR THUNDERSTORM DEVELOPMENT. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING DUE TO ABUNDANT MOISTURE AND TRAINING OF THUNDERSTORMS. SMALL HAIL AND STRONG WIND GUSTS...AS WELL AS FREQUENT LIGHTNING...CAN ALSO BE EXPECTED WITH ANY THUNDERSTORMS THAT DEVELOP. AREAS EAST OF HIGHWAY 395 WILL SEE THE BEST CHANCES FOR THUNDERSTORM ACTIVITY. THUNDERSTORMS ARE FORECAST TO MOVE NORTHWARD BY TONIGHT IMPACTING AREAS NORTH OF INTERSTATE 80. LOCALLY HEAVY RAINFALL AS WELL AS STRONG WIND GUSTS...AND FREQUENT LIGHTNING WILL CONTINUE WITH THUNDERSTORMS DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORM ACTIVITY IS FORECAST IN THE FAVORED CONVERGENCE ZONE IN MONO AND MINERAL COUNTIES TUESDAY THROUGH FRIDAY. PRIMARY THREATS WILL BE LOCALLY HEAVY RAINFALL AND SMALL HAIL. SATURDAY MAY SEE INCREASED CHANCES FOR THUNDERSTORMS ACROSS SOUTHERN AND EASTERN NEVADA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...INCLUDING HEAVY RAINFALL...STRONG THUNDERSTORM OUTFLOW WINDS...HAIL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN RENO. SKYWARN ACTIVATION MAY BE REQUIRED FOR THIS AFTERNOON AND EVENING FOR POTENTIAL STRONG THUNDERSTORMS. MOZLEY HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jul 21, 1:22 PM PDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 122 PM PDT MON JUL 21 2008 NVZ004-212045- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 122 PM PDT MON JUL 21 2008 ...STRONG THUNDERSTORM HEADING TOWARD I-80 AT IMLAY... AT 116 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR IMLAY...OR 33 MILES SOUTHWEST OF WINNEMUCCA...AND MOVING NORTH AT 15 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR IMLAY BY 130 PM PDT. NEAR MILL CITY BY 135 PM PDT. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Local storm report, Jul 21, 1:43 PM PDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
143 PM PDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HEAVY RAIN NW IMLAY 40.66N 118.15W
07/21/2008 U0.00 INCH PERSHING NV TRAINED SPOTTER
HEAVY RAIN WITH STRONG WINDS CURRENTLY BEING REPORTED.
&&
SMCGUIRESpecial weather statement, Jul 21, 1:46 PM PDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 146 PM PDT MON JUL 21 2008 NVZ001-003-212115- GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON COUNTIES- 146 PM PDT MON JUL 21 2008 AT 143 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHERN DOUGLAS AND LYON COUNTIES. THE STRONGEST OF THESE STORMS IS TWENTY MILES SOUTH OF YERRINGTON MOVING NORTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. RM
Special weather statement, Jul 21, 3:01 PM PDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 301 PM PDT MON JUL 21 2008 NVZ001-003-004-212245- GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 301 PM PDT MON JUL 21 2008 ...STRONG STORM IN DAYTON VALLEY... AT 254 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A SEVERE THUNDERSTORM NEAR RAWE PEAK...OR 15 MILES SOUTHEAST OF VIRGINIA CITY...AND MOVING NORTH AT 20 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR DAYTON VALLEY AIRPARK BY 310 PM PDT. NEAR JUNCTION US 50 AND SIX MILE CANYON-FT CHURCHILL RD BY 320 PM PDT. NEAR SILVER SPRINGS BY 340 PM PDT. NEAR STAGECOACH BY 340 PM PDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. HOON
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:39 AM PDT | Severe Thunderstorm Warning | REV | Mineral | 28 min |
| Jul 21, 6:07 AM PDT | Flash Flood Watch | REV | Churchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more | 21 hr |
| Jul 21, 2:07 PM PDT | Severe Thunderstorm Warning | REV | Lyon, Storey | 38 min |
| Jul 21, 2:10 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Lyon, Mineral | 35 min |
| Jul 21, 2:28 PM PDT | Severe Thunderstorm Warning | REV | Douglas, Lyon | 32 min |
| Jul 21, 2:42 PM PDT | Tornado Warning | REV | Churchill, Lyon, Mineral | 33 min |
| Jul 21, 3:12 PM PDT | Tornado Warning | REV | Churchill | 48 min |
| Jul 21, 3:23 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Lyon, Washoe | 37 min |
| Jul 21, 3:37 PM PDT | Severe Thunderstorm Warning | REV | Storey, Washoe | 38 min |
| Jul 21, 3:40 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Lyon | 50 min |
| Jul 21, 3:49 PM PDT | Tornado Warning | REV | Churchill, Lyon | 41 min |
| Jul 21, 3:56 PM PDT | Tornado Warning | REV | Churchill | 49 min |
| Jul 21, 4:03 PM PDT | Severe Thunderstorm Warning | REV | Churchill | 42 min |
| Jul 21, 4:10 PM PDT | Severe Thunderstorm Warning | REV | Storey, Washoe | 35 min |
| Jul 21, 4:19 PM PDT | Tornado Warning | REV | Churchill | 41 min |
| Jul 21, 4:39 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 36 min |
| Jul 21, 4:46 PM PDT | Severe Thunderstorm Warning | REV | Mineral | 44 min |
| Jul 21, 4:47 PM PDT | Severe Thunderstorm Warning | REV | Douglas, Lyon | 43 min |
| Jul 21, 4:48 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Pershing | 57 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.